Objective: Since hormonal replacement therapy (HRT) affects plasma GH levels, the present study aimed to verify the effect of tibolone, a synthetic steroid, on modulating spontaneous and growth hormone releasing hormone (GH-RH) induced GH secretion. Methods: Postmenopausal women (n = 30) were enrolled and randomly subdivided in three groups (n = 10 each group): (1) treated with transdermal estradiol (50 mu g) (Dermestrill, Rottapharm, Monza, Italy) biweekly; (2) treated with transdermal estradiol (100 mu g) (Dermestrill, Rottapharm, Monza, Italy) biweekly; (3) treated with tibolone 2.5 mg/day (Livial, Organon Italia, Pome, Italy). Patients underwent a GH-RH test (1 mu g/kg) and 15 of them underwent to a pulsatility study before and 5 weeks after treatment. Results: Mean(+S.E.M.) GH plasma levels increased in all patients after any type of HRT. GH response to GH-RH stimulation (expressed as maximal response to GH-RH or as delta value) was similar in the three groups while significant changes occurred in spontaneous pulsatile GH release. Tibolone and both dosages of transdermal estradiol significantly reduced GH pulse frequency and increased pulse amplitude. Conclusions: The reduced plasma GH levels observed during postmenopause are probably related to a reduced endogenous GH-RH and not to a reduced pituitary ability to respond to GH-RH. In addition tibolone, as well as transdermal estradiol, are effective in restoring the spontaneous GH episodic release.
Attenzione! Scheda prodotto non ancora validata dall'Ateneo
|Data di pubblicazione:||1997|
|Titolo:||Modulatory effects of a synthetic steroid (tibolone) and estradiol on spontaneous and GH-RH-induced GH secretion in postmenopausal women|
|Autori:||Genazzani AD; Gamba O; Nappi L; Volpe A; Petraglia F|
|Autori interni:||GENAZZANI, Alessandro |
|Appare nelle tipologie:||Articolo su rivista|
File in questo prodotto:
I documenti presenti in Iris Unimore sono rilasciati con licenza Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia, salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris